MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6020-0335
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Accolade tmzf with 36 metal head.Femoral stem trunnion worn down.Hospital took implants and was doing testing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an accolade stem was reported.The event was confirmed via evaluation of the provided photographs of the stem and clinician review of the provided medical records.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the stem indicated damage consistent with loss of taper lock.-clinician review: a review with a clinical consultant indicated "i can confirm that the patient underwent a primary left total hip arthroplasty at some point in the past, on or about (b)(6), 2014 since i was able to review an undated photo with the implant in place.The acetabular component did appear anteverted and subsequently the trunnion was deformed and there was a significant notch on the inferior aspect of the femoral neck.I can also confirm that the patient underwent a revision procedure on (b)(6), 2024 since i was able to see the explanted prosthetic components with deformity of the trunnion and a notch in the inferior portion of the neck of the femoral stem.It is unclear whether the acetabular component was revised or left in situ.I do not have either the primary or the revision operation report.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to disassociation of the femoral head from the stem.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the stem indicated damage consistent with loss of taper lock.A review with a clinical consultant indicated "i can confirm that the patient underwent a primary left total hip arthroplasty at some point in the past, on or about (b)(6), 2014 since i was able to review an undated photo with the implant in place.The acetabular component did appear anteverted and subsequently the trunnion was deformed and there was a significant notch on the inferior aspect of the femoral neck.I can also confirm that the patient underwent a revision procedure on (b)(6), 2024 since i was able to see the explanted prosthetic components with deformity of the trunnion and a notch in the inferior portion of the neck of the femoral stem.It is unclear whether the acetabular component was revised or left in situ.I do not have either the primary or the revision operation report.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key20598126
Report Number0002249697-2024-01500
Device Sequence Number6529009
Product Code JDI
UDI-Device Identifier04546540510556
UDI-Public04546540510556
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K233498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6020-0335
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale